logo AFST
Global well-posedness for the primitive equations with less regular initial data
Annales de la Faculté des sciences de Toulouse : Mathématiques, Serie 6, Volume 17 (2008) no. 2, pp. 221-238.

This paper is devoted to the study of the lifespan of the solutions of the primitive equations for less regular initial data. We interpolate the globall well-posedness results for small initial data in H ˙ 1 2 given by the Fujita-Kato theorem, and the result from [6] which gives global well-posedness if the Rossby parameter ε is small enough, and for regular initial data (oscillating part in H ˙ 1 2 H ˙ 1 and quasigeostrophic part in H 1 ).

Cet article est consacré à l’étude du temps d’existence des solutions du système des équations primitives pour des données moins régulières. On interpole les résultats d’existence globale à données H ˙ 1 2 petites fournis par le théorème de Fujita-Kato, et le résultat de [6] qui donne l’existence globale si le paramètre de Rossby ε est suffisamment petit, et pour des données plus régulières (partie oscillante initiale dans H ˙ 1 2 H ˙ 1 et partie quasigéostrophique initiale dans H 1 )

DOI: 10.5802/afst.1182
Frédéric Charve 1

1 Université Paris-Est, Laboratoire d’Analyse et de Mathématiques Appliquées, UMR 8050, Université Paris 12, Bâtiment P3, 61 avenue du Général de Gaulle 94010 Créteil, France.
@article{AFST_2008_6_17_2_221_0,
     author = {Fr\'ed\'eric Charve},
     title = {Global well-posedness for the primitive equations with less regular initial data},
     journal = {Annales de la Facult\'e des sciences de Toulouse : Math\'ematiques},
     pages = {221--238},
     publisher = {Universit\'e Paul Sabatier, Institut de Math\'ematiques},
     address = {Toulouse},
     volume = {Ser. 6, 17},
     number = {2},
     year = {2008},
     doi = {10.5802/afst.1182},
     mrnumber = {2487854},
     zbl = {1160.35301},
     language = {en},
     url = {https://afst.centre-mersenne.org/articles/10.5802/afst.1182/}
}
TY  - JOUR
TI  - Global well-posedness for the primitive equations with less regular initial data
JO  - Annales de la Faculté des sciences de Toulouse : Mathématiques
PY  - 2008
DA  - 2008///
SP  - 221
EP  - 238
VL  - Ser. 6, 17
IS  - 2
PB  - Université Paul Sabatier, Institut de Mathématiques
PP  - Toulouse
UR  - https://afst.centre-mersenne.org/articles/10.5802/afst.1182/
UR  - https://www.ams.org/mathscinet-getitem?mr=2487854
UR  - https://zbmath.org/?q=an%3A1160.35301
UR  - https://doi.org/10.5802/afst.1182
DO  - 10.5802/afst.1182
LA  - en
ID  - AFST_2008_6_17_2_221_0
ER  - 
%0 Journal Article
%T Global well-posedness for the primitive equations with less regular initial data
%J Annales de la Faculté des sciences de Toulouse : Mathématiques
%D 2008
%P 221-238
%V Ser. 6, 17
%N 2
%I Université Paul Sabatier, Institut de Mathématiques
%C Toulouse
%U https://doi.org/10.5802/afst.1182
%R 10.5802/afst.1182
%G en
%F AFST_2008_6_17_2_221_0
Frédéric Charve. Global well-posedness for the primitive equations with less regular initial data. Annales de la Faculté des sciences de Toulouse : Mathématiques, Serie 6, Volume 17 (2008) no. 2, pp. 221-238. doi : 10.5802/afst.1182. https://afst.centre-mersenne.org/articles/10.5802/afst.1182/

[1] Babin (A.), Mahalov (A.) et Nicolaenko (B.).— On the asymptotic regimes and the strongly stratified limit of rotating Boussinesq equations, Journal of Theoretical and Comp. Fluid Dynamics, 9, p. 223-251 (1997). | Zbl

[2] Babin (A.), Mahalov (A.) et Nicolaenko (B.).— Strongly stratified limit of 3D primitive equations in an infinite layer, Contemporary Mathematics, 283 (2001). | MR | Zbl

[3] Bergh (J.), Löfström (J.).— Interpolation Spaces : an introduction, Springer-Verlag, 1976. | MR | Zbl

[4] Calderón (C.-P.).— Existence of weak solutions for the Navier-Stokes equations with initial data in L p , Trans. Amer. Math. Soc., 318(1), p. 179-200 (1990). | MR | Zbl

[5] Charve (F.).— Convergence of weak solutions for the primitive system of the quasigeostrophic equations, Asymptotic Analysis, 42, p. 173-209 (2005). | MR | Zbl

[6] Charve (F.).— Global well-posedness and asymptotics for a geophysical fluid system, Communications in Partial Differential Equations, 29 (11 & 12), p. 1919-1940 (2004). | MR

[7] Charve (F.).— Asymptotics and vortex patches for the quasigeostrophic approximation, Journal de mathématiques pures et appliquées, 85, p. 493-539 (2006). | MR | Zbl

[8] Chemin (J.-Y.).— Remarques sur l’existence globale pour le système de Navier-Stokes incompressible, SIAM Journal of Mathematical Analysis, 23, p. 20-28 (1992). | Zbl

[9] Chemin (J.-Y.).— A propos d’un problème de pénalisation de type antisymétrique, Journal de Mathématiques pures et appliquées, 76, p. 739-755 (1997). | Zbl

[10] Chemin (J.-Y.), Desjardins (B.), Gallagher (I.), Grenier (E.).— Anisotropy and dispersion in rotating fluids, Nonlinear Partial Differential Equations and their applications, Collège de France Seminar, Studies in Mathematics and its applications, 31, p. 171-191. | MR | Zbl

[11] Embid (P.), Majda (A.).— Averaging over fast gravity waves for geophysical flows with arbitrary potential vorticity, Communications in Partial Differential Equations, 21, p. 619-658 (1996). | MR | Zbl

[12] Fujita (H.), Kato (T.).— On the Navier-Stokes initial value problem I, Archiv for Rationnal Mechanic Analysis, 16, p. 269-315 (1964). | MR | Zbl

[13] Gallagher (I.).— Applications of Schochet’s methods to parabolic equations, Journal de Mathématiques pures et appliquées, 77, p. 989-1054 (1998). | Zbl

[14] Gallagher (I.), Planchon (F.).— On global infinite energy solutions to the Navier-Stokes equations in two dimensions, Archive for Rational Mechanics and Analysis, 161, p. 307-337 (2002). | MR | Zbl

[15] Leray (J.).— Essai sur le mouvement d’un liquide visqueux emplissant l’espace, Acta Mathematica, 63, p. 193-248 (1933).

[16] Pedlosky (J.).— Geophysical fluid dynamics, Springer (1979). | Zbl

Cited by Sources: